MAUDE Adverse Event Report: BOVIE MEDICAL CORPORATION BOVIE; NERVE LOCATOR

BOVIE MEDICAL CORPORATION BOVIE; NERVE LOCATOR
Model Number 0003
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The dhr for the lot numbers provided were reviewed.There were no noted noncomformities during manufacturing and processing of this product and lot number.All items were noted as within manufacturing specification from the manufacturer.The device functioned as intended through testing, but did not locate the patient's nerve.The patient had underlying conditions that could of affected the product ability to locate the nerves.However, the customer was not able to provide enough information to determine a true root cause.There has been a total of (b)(4) sold since 2016 with one additional complaints recorded for a similar occurrence.The equates to a (b)(4) complaint rate and is determined to be low.Based on the above information, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or the need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
The nerve stimulator would not stimulate the nerve during a left modified radical neck dissection when nerve was isolated by the surgeon.The stimulator was replaced the second device did not work.The surgical tech checked both devices, the tips touched, and the light activated, but neither would stimulate the nerve.There was no injury to the patient on a slight delay in the procedure.

Brand Name
BOVIE
Common Device Name
NERVE LOCATOR
Manufacturer (Section D)
BOVIE MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
MDR Report Key11069533
Report Number3007208013-2020-00040
Device Sequence Number3700789
Product Code ETN
UDI-Device Identifier00607151000035
UDI-Public00607151000035
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K905045
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model Number0003
Device Catalogue Number0003
Device Lot Number1219E
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1